Thrush in a 9 month old

Ashley - posted on 09/10/2010 ( 14 moms have responded )

32

29

0

My daughter has thrush. It was just on her upper gums now it has spread to her tounge and lower gums and it sounds like she is loosing her voice. I have been giving her Nystatin 4 times a day for over a week. I don't know what else to do. Do you have any advice?

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

14 Comments

View replies by

Josephine - posted on 09/14/2010

78

22

3

Found the name Diflucan!!!! That's the one they prescribed my daughter when the nystatin didn't work on her.

Emily - posted on 09/13/2010

67

52

2

nystatin has a BOATLOAD of sugar in it which just feeds the thrush. i would use something you can get OTC or can have the dr put it in her mouth called GENTIAN(sp?) violet. we tried the nystatin and it just made my son's thrush worse. i would definately talk to your DR.

Josephine - posted on 09/13/2010

78

22

3

take her back to the doctor, and they will prescribe another anti fungal, but it's just medication so you don't have to worry about the swooshing in the cheeks...I can't think of the name right off hand but it's the same thing they prescribe to women for yest infections...the pills...

Sarh - posted on 09/12/2010

2,516

26

176

I'm glad it is getting better!! Thanks so much for letting us know! :)

Ashley - posted on 09/12/2010

32

29

0

thanks for all the advice. Yogurt is a really good idea I am going to try that and see if it helps. I did the call the doc and we are working on it. I have bought new bottles and she won't take her binky anymore. It is getting better now that we are swabbing the nystatin on with a qtip.

Kitti - posted on 09/11/2010

4

9

0

I work in daycare and have had to care for a child that kept getting thrush. We had to keept wahing the pasi everytime it went in his mouth, change blankets everytime he drooled on them, it took 2 weeks for it to totally clear out. I do think maybe you should go ask the doctor again though see if they will give you a stronger med. for her and diffantly yogurt!! It will help out, I hope she gets better soon

Candace - posted on 09/11/2010

758

15

103

my doctor advised me that If your bottle feeding boil her nipples once a day and also pacifier if she has one. Worked great for my llittle one.

Nikki - posted on 09/11/2010

5,263

41

558

Check she has no rash on her bottom, you may need anti fungal cream as well as the oral drops.

Melissa - posted on 09/10/2010

149

29

11

Yes yogurt works!!! Use it in conjunction with the nystatin if you aren't finished with that dosage. Using a soft baby wash cloth to clean the babies mouth after meals, make sure its not too abrasive because you can scrub off the white spots, leaving raw patches in the babies mouth. My daughter had two courses of the nystatin before I tried this and it worked even better. If you breastfeed make sure you are cleaning your nipples after feedings too because you can spread the infection back to the baby as well.

Allison - posted on 09/10/2010

433

51

38

Yes, I concur with the yogurt! We went through 3 ROUNDS (2 months) of nystatin before trying the yogurt (PLAIN, NO added sugar) and it worked in a week! We swabbed it in his mouth and on my nipples with a q-tip about 3-4 times per day. Good luck!

Sarh - posted on 09/10/2010

2,516

26

176

The yogurt is also a great idea!! However, here is what the yogurt has to be it can help if it has active cultures, use only full fat plain yogurt (no fruit or sugar). Other wise it will not "work" properly.

Elizabeth - posted on 09/10/2010

3

40

0

I concur with Ms Spitzer!! Yogurt is the way, if you can give your child yoplait, it has the higest levels of the cultures you need for the thrush.

Sarh - posted on 09/10/2010

2,516

26

176

I would call the doctor back. Or you can try and take gauze or a clean wash cloth and put some of the Nystatin on that and rub it on any of the white "sores/spots". This will help w/the direct contact. Also, you can wipe her mouth out with a clean moist wash cloth after and even before feedings weather bottle or spoon.
Good luck! If it continues to get worse definitely contact the doctor.

Mellissa - posted on 09/10/2010

23

5

3

Nystatin I take is an antibiotic? Usually you can give the child yogurt if they are old enough which can help the antibiotic to work to it's full potential. If you feel that the thrush is getting worse I would contact your doctor or the on call doctor and ask if that is normal or if you should bring her in for an antibiotic change.

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms